Hello, my dermatologist has prescribed an antibiotic to me for

Patient

Q: Hello, my dermatologist has prescribed an antibiotic to me for a cycle due to my acne. She said that she wants to do a liver enzyme test on me in 3 months. I am currently taking my first cycle of anabolic steroids, including Trenbolone and Diannabol. Diannabol is an oral daily steriod, while Trenbolone is injected weekly. Will my steriods show up noticeably on my dermatologists liver enzyme test? Will she know that I'm on steriods? And can she tell my family if she knows I'm on them?

Doctor

A:   Hello. Welcome to Ask The Doctor.

Your query is very interesting as you are taking a doctors help to probably mislead your doctor's results. So let me help you with a piece of information that would be most helpful for you. No, the steroids you are taking are very unlikely to affect your Liver function tests but you should know the fact that these steroids might be the reason behind your acne!!

So, you should inform your dermatologist about that. Since the antibiotics or medicines given by her to you are for your acne issues and they are not going to resolve until and unless you stop the steroids.

Your dermatologist must have taken your drug history and possibly you just didn't share about these steroids. So she started you on antibiotics considering that your acne is Infective. However probably your acne is not Infective, it's due to steroids. So you need to share my opinion with your both doctors that is the dermatologist and the one who started you on steroids.

So as far as your query is concerned yes she can come to know that you are on steroids with just a few basic tests and it's her choice and decision whether she shares this with your family or not.

I hope it helps. Still if you have any further query you may please feel comfortable to ask for a follow up.
Stay Healthy.

Comments / Follow Ups

Patient: Note that this ance problem was there before I started my cycle of steriods. I started my cycle the same day I went to the dermatologist. I only made an appointment with the dermatologist to help mask any later side effects that may come with the steriods. My cycle is an 8 week cycle for the steriods. So the ance I have can't be due to the steriods.
Doctor: Hi.
Yes in that case your acne are not due to steroids but steroids are well known to flare acne. So your acne might get worsen on steroids. So be cautious. In case your doctor has started on Retinoic acid pills that are most prone to effect the Liver function then you need to be beware. Steroids can also cause fatty liver and liver dysfunction if used for long. So it would be better to discuss with your doctor who started you on steroids to taper and stop them as soon as possible.
Good luck.
Patient: Thank you! My main concern was the liver enzyme test, not the acne. I just wanted to know if she would blaintly see that I am on these drugs after the enzyme test (judging only the results strictly from the test). Thank you for your time, I greatly appreciate it.
Doctor: Good Luck. Take care.

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews